Alert archive / South Carolina / Lake Wind Advisories in 2014

Lake Wind Advisory 2, NWS Columbia, SC

January 5, 201416 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Jan 5, 2014, 2:39 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 6, 2014, 5:00 AM EST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2014, 2:39 PM EST (19:39 UTC)
In effect from
Jan 6, 2014, 5:00 AM EST
Expired
Jan 7, 2014, 7:00 AM EST
In force
26 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS72 KCAE 051939
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
239 PM EST SUN JAN 5 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
060500-
/O.NEW.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
239 PM EST SUN JAN 5 2014

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY. 

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS
  FROM 25 TO 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL CRAFTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
5 follow-up statements
455 
WWUS72 KCAE 052131
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
431 PM EST SUN JAN 5 2014

SCZ015-020-021-026-060900-
/O.NEW.KCAE.FG.Y.0001.140105T2131Z-140106T0900Z/
/O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/
LANCASTER-NEWBERRY-FAIRFIELD-SALUDA-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...NEWBERRY...
WINNSBORO...SALUDA...RIDGE SPRING
431 PM EST SUN JAN 5 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* TIMING...FROM THIS AFTERNOON THROUGH EARLY MONDAY MORNING.

* VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE
  QUARTER MILE AT TIMES THROUGH EARLY MONDAY MORNING.

* IMPACTS...THE DENSE FOG WILL REDUCE VISIBILITIES TO ONE 
  QUARTER MILE OR LESS AT TIMES AND PRODUCE HAZARDOUS DRIVING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

GAZ040-063>065-077-SCZ016-018-022-025-027>031-035>038-041-060900-
/O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-MCCORMICK-
KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...
MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
431 PM EST SUN JAN 5 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM
EST TUESDAY...

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS 
  FROM 25 TO 30 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
279 
WWUS72 KCAE 060322
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1022 PM EST SUN JAN 5 2014

SCZ015-020-021-026-061200-
/O.CAN.KCAE.FG.Y.0001.000000T0000Z-140106T0900Z/
/O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/
LANCASTER-NEWBERRY-FAIRFIELD-SALUDA-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...NEWBERRY...
WINNSBORO...SALUDA...RIDGE SPRING
1022 PM EST SUN JAN 5 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM
EST TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE DENSE
FOG ADVISORY. 

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS 
  FROM 25 TO 30 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

GAZ040-063>065-077-SCZ016-018-022-025-027>031-035>038-041-061200-
/O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-MCCORMICK-
KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND...
MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1022 PM EST SUN JAN 5 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM
EST TUESDAY...

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS 
  FROM 25 TO 30 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
716 
WWUS72 KCAE 060809
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
309 AM EST MON JAN 6 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
062000-
/O.EXT.KCAE.LW.Y.0002.140106T1000Z-140107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
309 AM EST MON JAN 6 2014

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY...

* TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS 
  FROM 25 TO 30 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
324 
WWUS72 KCAE 061804
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
104 PM EST MON JAN 6 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
070500-
/O.CON.KCAE.LW.Y.0002.000000T0000Z-140107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
104 PM EST MON JAN 6 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* TIMING...THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS...WITH FREQUENT
  GUSTS OVER 30 KNOTS.

* IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
703 
WWUS72 KCAE 070305
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1005 PM EST MON JAN 6 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071200-
/O.CON.KCAE.LW.Y.0002.000000T0000Z-140107T1200Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1005 PM EST MON JAN 6 2014

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY...

* TIMING...THROUGH TUESDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS...WITH FREQUENT 
  GUSTS OVER 30 KNOTS. 

* IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS 
  CONDITIONS FOR SMALL CRAFTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 5, 12:43 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Jan 5, 12:43 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
1243 PM EST SUN JAN 5 2014

.SYNOPSIS...
A WEAK HIGH PRESSURE AXIS WILL REMAIN OVER THE REGION TODAY...WHILE
A WEAK WAVE OF LOW PRESSURE RIDES UP THE COAST. A STRONG COLD
FRONT WILL MOVE THROUGH LATE TONIGHT AND EARLY MONDAY. IT WILL BE
WINDY AND COLD IN THE WAKE OF THE FRONT MONDAY AND MONDAY
NIGHT...AS A VERY COLD AND DRY ARCTIC HIGH PRESSURE BUILDS IN
THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...WEAK SURFACE HIGH PRESSURE AXIS CURRENTLY
EXTENDS ACROSS THE CENTRAL CAROLINAS...WITH A COASTAL TROUGH AND
WEAK WAVE OFFSHORE. RADAR ONLY INDICATING LIGHT RETURNS OVER
PORTIONS OF OUR FA. LATEST HIGH RESOLUTION MODELS INDICATE
POTENTIAL FOR LIGHT RAIN SHIFTING INTO THE NORTHERN AND EASTERN FA.
HIGHS THIS AFTERNOON IN THE UPPER 40S TO THE MIDDLE 50S.

TONIGHT...THE MAIN ARCTIC COLD FRONT WILL STILL BE OFF TO THE WEST
OF THE CWA THROUGH MUCH OF THE OVERNIGHT HOURS...BUT WILL BE
POISED TO PUSH INTO THE WESTERN COUNTIES TOWARDS THE MORNING HOURS
ON MONDAY. AHEAD OF THIS FRONT...WINDS WILL TURN MORE OUT OF THE
SOUTH TO SOUTHWEST...WITH SPEEDS GRADUALLY INCREASING THROUGHOUT
THE NIGHT. SHOULD BECOME RATHER GUSTY TOWARDS THE MORNING. THERE
WILL BE AT LEAST A CHANCE OF SOME RAINFALL THROUGH THE OVERNIGHT
HOURS...WITH THE BEST CHANCES PROBABLY NOT UNTIL AFTER MIDNIGHT.
TEMPERATURES WILL FALL SLIGHTLY AFTER SUNSET. THEN READINGS SHOULD
EITHER REMAIN STEADY OR SLOWLY RISE AHEAD OF THE FRONT. EXPECT
TEMPS TO HAVE RISEN BACK INTO THE 50S OVER MOST AREAS AFTER
MIDNIGHT. ENJOY THIS WHILE IT LASTS BECAUSE BIG CHANGES WILL BE
IN STORE AROUND SUNRISE ACROSS THE WESTERN COUNTIES AS THE MAIN
FRONT BEGINS TO ENTER THE AREA.

&&

.SHORT TERM /MONDAY/...
THE ARCTIC COLD FRONT WILL CROSS THE AREA ON MONDAY...MAINLY
DURING THE MORNING AND AFTERNOON HOURS. STRONG COLD AIR ADVECTION
WILL ALLOW TEMPERATURES TO FALL STEADILY BEHIND THE FRONT...FROM
THE 40S SHORTLY AFTER SUNRISE...TO THE LOWER 30S BY THE LATE
AFTERNOON. A LAKE WIND ADVISORY MAY BE NEEDED ON MONDAY AS WINDS
WILL BE QUITE GUSTY BEHIND THE FRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ARCTIC AIR WILL SPILL IN BEHIND THE FRONT. STRONG COLD ADVECTION
WILL CONTINUE MONDAY NIGHT. STILL EXPECT CLEARING SKIES AND GUSTY
WINDS. TEMPERATURES MONDAY NIGHT WILL BOTTOM OUT NEAR RECORD LOWS
IN THE LOWER TO MIDDLE TEENS. WITH THE WINDS EXPECTED TO REMAIN UP
OVERNIGHT...WIND CHILLS LATE MONDAY NIGHT INTO TUESDAY MORNING
WILL BE DANGEROUSLY LOW...WITH READINGS DOWN AROUND ZERO. DUE TO
THIS...A WIND CHILL ADVISORY MAY BE REQUIRED DURING THAT TIME
FRAME. WILL CONTINUE TO EVALUATE ONCE THE COLD AIR IS IN PLACE.

TUESDAY WILL BE THE COLDEST DAY WITH CONTINUING COLD AIR ADVECTION
AS THE SURFACE RIDGE BUILDS INTO THE AREA. HIGHS EXPECTED TO BE
20 TO 25 DEGREES (F) BELOW NORMAL. MANY AREAS MAY NOT GET ABOVE
FREEZING. WITH HIGH PRESSURE OVER THE AREA TUESDAY NIGHT ALONG
WITH DRY AIR AND CLEAR SKIES...TEMPERATURES WILL FALL INTO THE
MIDDLE TO UPPER TEENS. TEMPERATURES BEGIN TO MODERATE WEDNESDAY AS
THE CENTER OF HIGH PRESSURE SLIDES EAST.

AS HIGH PRESSURE SHIFTS OFF THE COAST...MOISTURE WILL INCREASE
WEDNESDAY NIGHT THROUGH SATURDAY. SOME DIFFERENCES IN THE
MODELS...BUT THE GIST WILL BE AN INCREASE IN MOISTURE FROM THE
ATLANTIC AS WELL AS A POTENTIAL FOR LOW PRESSURE DEVELOPMENT IN
THE GULF OF MEXICO. CHANCE OF RAIN FOR THURSDAY NIGHT THROUGH
SATURDAY. AT THIS TIME DOES NOT LOOK LIKE P-TYPE PROBLEMS.
TEMPERATURES WILL CONTINUE TO MODERATE TOWARDS THE WEEKEND WITH
READINGS CLOSE TO NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WEAK SURFACE HIGH PRESSURE AXIS REMAINS OVER THE REGION...WITH
WIDESPREAD CLOUDINESS WITH MVFR TO IFR CIGS. EXPECTING CEILINGS TO
REMAIN IFR OR LOW END MVFR. WINDS LIGHT AND VARIABLE...THEN
BECOMING S TO SW AND INCREASING LATER THIS EVENING OR EARLY
TONIGHT AHEAD OF AN APPROACHING COLD FRONT. LATEST GUIDANCE
INDICATES ASSOCIATED SHOWER ACTIVITY COULD WEAKEN AS THE FRONT
APPROACHES. VCSH OVERNIGHT SHOULD SUFFICE AT THIS POINT. LOOKS
LIKE FROPA AROUND OR AFTER 12Z MONDAY...WITH WINDS INCREASING.
LLWS POSSIBLE AS WELL. WILL SAVE ADDITIONAL DETAIL REGARDING WINDS
AND ANY LLWS TONIGHT AND EARLY MONDAY FOR LATER TAF ISSUANCES.
AFTER FROPA...FORECASTING IMPROVING CEILINGS...LIFTING TO MVFR
AFTER 12Z...THEN VFR AFTER 15Z.

EXTENDED AVIATION OUTLOOK...STRONG WINDS WILL CONTINUE MONDAY
NIGHT THROUGH TUESDAY.  INCREASING MOISTURE IN AN ONSHORE FLOW MAY
RESULT IN RESTRICTIONS DEVELOPING BY LATE WED NT OR THURSDAY.

&&

.CLIMATE...
THE ARCTIC HIGH PRESSURE AIR MASS THAT WILL BUILD INTO OUR REGION
MONDAY THROUGH WEDNESDAY IS EXPECTED TO PROVIDE THE POTENTIAL FOR
DAILY RECORD LOW TEMPERATURES...AND PERHAPS THE LOWEST TEMPERATURES
SEEN IN QUITE A WHILE. THE LOWEST TEMPERATURES ARE EXPECTED TO OCCUR
TUESDAY AND WEDNESDAY...JANUARY 7TH AND 8TH.

DAILY RECORD LOW MIN TEMPS FOR TUE JAN 7...
COLUMBIA SC (CAE)...16 (1924)
AUGUSTA GA (AGS)...15 (1970)

DAILY RECORD LOW MAX TEMPS FOR TUE JAN 7...
CAE...31 (1988)
AGS...30 (1884)

DAILY RECORD LOW MIN TEMPS FOR WED JAN 8...
CAE...12 (1970)
AGS...9 (1970).

IF A LOW TEMPERATURE LOWER THAN 13 OCCURS AT CAE...IT WILL BE THE
LOWEST TEMPERATURE AT CAE SINCE JAN 28 1986...WHEN THE LOW WAS 9
DEGREES.

IF A LOW TEMPERATURE LOWER THAN 10 OCCURS AT AGS...IT WILL BE THE
LOWEST TEMP AT AGS SINCE JAN 20 1985...WHEN THE LOW WAS 8.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
CLIMATE...
Hazardous weather outlook, Jan 5, 4:05 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
405 AM EST SUN JAN 5 2014

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
405 AM EST SUN JAN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY MONDAY. IT
WILL BE COLD AND WINDY BEHIND THE FRONT. A LAKE WIND ADVISORY
WILL LIKELY BE NEEDED MONDAY AND MONDAY NIGHT. A WIND CHILL
ADVISORY MAY BE NEEDED MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:31 PM ESTDense Fog AdvisoryCAEFairfield, Newberry, Saluda6 hr

Nearby

Lake Wind Advisories in South Carolina, 2014Lake Wind Advisories in Georgia, 2014Every lake wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.